MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HUBER PLUS 22G X 0.75"; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS HUBER PLUS 22G X 0.75"; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Codes Material Deformation (2976); Activation Problem (4042)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that during removal, the safety mechanism could not be activated.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficulty activating the safety mechanism was confirmed.The product returned for evaluation was a one 22ga x 0.75" huber plus safety infusion set.The returned product sample was evaluated and the needle was observed to be bent at the exit site from the needle housing.The following observations were noted during the sample evaluation: ¿ usage residue was seen on the sample which proved that the product had experienced at least some use ¿ the needle tip was barbed suggesting contact between the needle and port base the sample was received with the safety partially engaged.The safety was easily fully engaged during preliminary evaluation; however, the needle damage suggested that needle deformation may have complicated safety activation during device removal from the port.Force applied at an angle to the needle axis, or if the needle is not inserted perpendicular into the port septum, can lead to bending of the needle shaft.It is advised to verify that the needle length is correct based on port reservoir depth, tissue thickness and the thickness of any dressing beneath the bend of the needle; if too long, needle and/or port may be damaged at insertion.Additionally, avoid excessive manipulation once the needle is in the port.No potential damage related to the manufacturing process was noted on the complaint sample.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
HUBER PLUS 22G X 0.75"
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10583811
Report Number3006260740-2020-03364
Device Sequence Number14158758
Product Code FPA
UDI-Device Identifier00801741065712
UDI-Public(01)00801741065712
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K993848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number012234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Event Location Hospital
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1